I have now been on several topic and antibiotics for my face. Although to others my acne does not look "that bad", the fact is that it has never completely gone away!! I am ready to get on accutane. With a few questions...I have eczema, will accutane make it worse? Are there any alternatives to accutane? Are the side affects that bad?
Hi. Accutane can irritate eczema, but probably no more so than the topical antibiotics and retinoids you have already used. I have sensitive skin and whilst on Accutane I used bland cleansing and moisturising products by La Roche-Posay.
When deciding whether you warrant Accutane your dermatologist will consider both the severity of your acne and the psychological effect it has on your life.
Accutane is the most effective known acne treatment, with 80% of patients achieving a long term remission from acne after just one course lasting 16 to 24 weeks. 20% of patients, including myself, need a second or third course.
Common side effects include fragilised skin, dry lips and eyes, muscle and joint pain and temporary hair loss or an increase in hair growth. Although no causal link has been established, 1% of Accutane patients report psychological problems including depression and suicidal thoughts. These potential side effects must be balance against the fact that Accutane is a very effective treatment for severe cystic acne which has not responded to standard treatments.
Female patients must use two forms of birth control whilst on Accutane and for 5 weeks afterwards. This is because 90% of pregnancies exposed to Accutane will be severly malformed.
Please see my pictures and journal, Eloise.
My acne is considered severe because nothing has worked. I want it gone and I really dont scare to try anything else. Im a bit scared because my brother was on it and he have bad side effects. I need to have clear skin...but what i dont want to happen is to get on it and look uglier than before becasue my skin is peeling off. Loli- do you have pix of when you had acne??
I was on accutane for 6 months, my side effects, were extremely dry cracking lips, nose causing bleeding. The acne went away. then it came back, on my face, my chest and back got a bit back but not as bad as before accutane. Now I am using Proactive solution, this has reduced my acne a lot on my face, even though I still have it. If you do go on accutane make sure when you go off of it to use an acne fighting soap, otherwise it will come back
You may experience a temporary worsening of acne (initial outbreak) at the start of Accutane treatment, as unseen pimples come to the surface. Your dermatologist may prescribe you Prednisone for a short while to reduce this inflammation.
There are lots of good products which will combat fragilised reddened skin; Physiological Cleanser by La Roche-Posay, Lutsine Hydrafnia and Clinique's Comfort On Call.
I would never let anyone take my picture when I had acne. However, the hospital took pictures whilst I was on Accutane and I could try to obtain copies of these.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.